Alert archive / New Jersey / Coastal Flood Statements in 2010

Coastal Flood Statement 10, NWS Philadelphia/Mount Holly

August 26, 2010Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood statement at Aug 26, 2010, 12:27 AM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Aug 26, 2010, 2:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2010, 12:27 AM EDT (04:27 UTC)
In effect from
Aug 26, 2010, 2:00 AM EDT
Expired
Aug 26, 2010, 5:00 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WHUS41 KPHI 260427
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1227 AM EDT THU AUG 26 2010

NJZ017>019-PAZ070-071-260900-
/O.NEW.KPHI.CF.S.0010.100826T0600Z-100826T0900Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1227 AM EDT THU AUG 26 2010

...TIDE HEIGHTS MAY APPROACH MINOR TIDAL FLOODING BENCHMARK
VALUES EARLY THIS MORNING...

THE PERSISTENT ONSHORE WIND HAS PUSHED WATER UP THROUGH DELAWARE
BAY INTO THE DELAWARE RIVER EARLY THIS MORNING. AS HIGH TIDE
APPROACHES EARLY THIS MORNING...WATER LEVELS COULD GET CLOSE TO
MINOR TIDAL FLOODING HEIGHTS. HIGH TIDE OCCURS EARLY THIS MORNING
BETWEEN 200 AM AND 430 AM.

$$

HAYES

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Aug 25, 8:11 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 25, 8:11 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT WED AUG 25 2010

.SYNOPSIS...
LOW PRESSURE JUST EAST OF NEW ENGLAND WILL MOVE SLOWLY NORTHEAST
AND AWAY FROM THE AREA TONIGHT. A COOL FRONT WILL CROSS THE REGION
ON THURSDAY BUT WILL BE ACCOMPANIED BY LITTLE IF ANY RAINFALL.
HIGH PRESSURE WILL BRING FAIR WEATHER FROM FRIDAY THROUGH THE
WEEKEND AND INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN UPPER TROF OVER THE MID-ATLANTIC REGION WAS LIFTING NEWD AND
WAS ABOUT TO CLEAR OUR REGION THIS EVENING. THE ASSOCD SFC LOW WAS
LIFTING NORTHEAST AND AWAY FROM CAPE COD.

EXCEPT FOR SPOTTY AREAS OF RAIN OR DRIZZLE FROM EXTREME NRN
NJ TO THE FAR NORTHERN NEW JERSEY COASTLINE, RAIN HAD ENDED OVER
THE FCST AREA AS OF EARLY EVENING. CLOUDS WERE BEGINNING TO BREAK
FROM THE WEST AND SOUTHWEST, ALTHOUGH SOME ADDITIONAL CLOUDINESS
AHEAD OF THE A TRAILING UPPER TROF AND ASSOCIATED COLD FRONT WAS
INTO CENTRAL AND WESTERN PA.

AT LEAST PARTIAL CLEARING OVERNIGHT WILL ALLOW TEMPS TO FALL AND
APPROACH DEWPT TEMPS OVERNIGHT, ALTHOUGH TEMPS ARE OFF TO A SLOW
START. DEWPT TEMPS ARE NOT EXPECTED TO LOWER MUCH OVERNIGHT, AND
SOME AREAS OF FOG ARE POSSIBLE OVERNIGHT OVER PARTS OF NRN NJ
WHERE RAIN FELL TODAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AN UPPER-LVL TROF IS MOVG EWD THROUGH THE GRTLKS ATTM. AN ASSOCD
COOL FRONT EXTENDS FROM LAKE ERIE SWWD THRU THE LOWER OH/TN
VALLEYS. THE FRONT HAS LITTLE IF ANY SHOWER OR TSTM ACTVTY WITH
IT. THIS COOL FRONT IS FCST TO MOVE ACROSS THE MID-ATLANTIC REGION
ON THURSDAY BUT WILL HAVE LITTLE MOISTURE TO WORK WITH SO NO
PRECIP IS EXPECTED.

HIGH PRESSURE BEHIND THE FRONT WILL PROVIDE SEASONABLE HIGH TEMPS
FRIDAY AND SATURDAY. MIN TEMPS WILL BE SMWHT BELOW NORMAL DUE TO
CLEAR SKIES AND LIGHT WINDS AS THE CENTER OF THE HIGH MOVES INTO
THE MID-ATLANTIC AREA.

A BLEND OF MAV/MET GUIDANCE WAS GENERALLY FOLLLOWED FOR MAX/MIN
TEMPS DURING THIS PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A VERY QUIET EXTENDED PERIOD IS IN STORE FOR THE LAST FEW DAYS OF
AUGUST AND INTO EARLY SEPTEMBER.

A LARGE AREA OF HIGH PRESSURE WILL REMAIN PARKED OVER THE MID-ATLC
THROUGH THE PD.  NO PRECIP IS IN THE FCST ATTM, AND THERE WILL BE A
FEW DAYS WHERE THERE WILL HARDLY BE ANY CLOUDS.  THE ECMWF DOES TRY
TO BREAK THE RIDGE DOWN SOMEWHAT BY WEDNESDAY AS A CDFNT APPROACHES
THE MIDWESTERN STATES, BUT EVEN WITH ITS SOLN, NO PRECIP WOULD BE
EXPECTED.

TEMPS WILL HIT THE 90S AGAIN AT MANY LOCATIONS THRU THE PD. WITH
NORMAL HIGH TEMPS NR 80 DEGREES AS WE HEAD INTO THE FIRST PART OF
SEPTEMBER, READINGS COULD BE 10 OR MORE DEGREES ABOVE NRML IN THIS
WX PATN.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATEST SATELLITE IMAGERY SHOWS CLEARING ACRS DE AND MD WORKING
SLOWLY INTO ERN PA AND NJ.  WHILE CONDS REMAIN VFR, THE SC HAS BEEN
SLOW TO BREAK.  HOWEVER, DURG THE OVERNIGHT HOURS THINGS WILL BEGIN
TO SCATTER OUT. THE WIND IS EXPECTED TO BECOME LIGHT AND VARIABLE AT
MOST LOCATIONS. WITH A FAIR AMOUNT OF LINGERING LOW LEVEL MOISTURE,
WE HAVE INDICATED LIGHT FOG POSSIBLE AROUND DAYBREAK AT KRDG, KTTN
AND KMIV.

A COLD FRONT FROM THE WEST IS FORECAST TO ARRIVE ON THURSDAY. THE
WIND SHOULD BECOME NORTHWEST ABOUT 10 KNOTS AROUND 1300Z TO 1400Z.
THE WIND MAY BECOME GUSTY IN THE AFTERNOON. SCATTERED CUMULUS ARE
ANTICIPATED FOR THURSDAY.

OUTLOOK...
HIGH PRESSURE SHOULD BUILD INTO OUR REGION FROM THE WEST AND IT WILL
LIKELY BRING MAINLY VFR CONDITIONS FOR THE PERIOD FROM THURSDAY
NIGHT THROUGH MONDAY.

&&

.MARINE...
THE STUBBORN AREA OF LOW PRESSURE WILL SLOWLY MOVE TOWARD THE
CANADIAN MARITIMES AND IT WILL LOSE ITS GRIP ON OUR AREA.

A DRY COLD FRONT FROM THE WEST SHOULD ARRIVE ON THURSDAY WITH HIGH
PRESSURE FOLLOWING FOR THE PERIOD FROM FRIDAY THROUGH MONDAY. WIND
SPEEDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERION.

SWELLS FROM TROPICAL SYSTEM DANIELLE MAY BEGIN TO AFFECT THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY OVER THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...AMC/DELISI
SHORT TERM...AMC
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
Hazardous weather outlook, Aug 25, 11:00 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT WED AUG 25 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-270300-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1100 PM EDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-270300-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1100 PM EDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-270300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1100 PM EDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in New Jersey, 2010Coastal Flood Statements in Pennsylvania, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.